MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number G50004
Medical Device Problem Code Material Perforation (2205)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) number: k160884.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an unspecified endovascular treatment procedure, another manufacturer's 0.014 inch wire guide perforated a cxi support catheter, coming out of the side of the device.Access was obtained in the femoral artery and an ipsilateral approach was used to treat a chronic total occlusion lesion in the iliac artery.The complaint device was advanced over an unknown wire guide to the lesion and as the user attempted to change the unknown wire to the 0.014 inch wire, the 0.014 inch wire perforated the catheter.The patient's anatomy was reportedly calcified.There have been no adverse effects to the patient reported.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation - evaluation.Reviews of the complaint history, device history record, documentation, manufacturer¿s instructions, and quality control procedures, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device revealed biomatter in the shaft of the catheter, preventing advancement of a wire guide.A perforation was observed in the shaft 1.75cm from the distal tip.There was no damage to the tip, and no kinks were noted under the strain relief.Additionally, a document-based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconformances that could contribute the reported failure mode.However, while reviewing the subassembly lots two potentially rated nonconforming events noted, but all nonconforming devices were scrapped and not replaced.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions and quality control procedures were conducted, and no gaps were discovered.Moreover, an ifu is provided with this device, which states "the catheter should not be advanced through an area of resistance unless the source of resistance is identified by fluoroscopy and appropriate steps are taken to reduce or remove the obstruction." based on the information provided and the examination of the returned product, investigation has concluded that the failure mode is likely attributable to the patient¿s reportedly calcified anatomy and the obstructive target lesion.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8854829
Report Number1820334-2019-01911
Device Sequence Number14090446
Product Code KRA
UDI-Device Identifier00827002500044
UDI-Public(01)00827002500044(17)201030(10)8332032
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/30/2020
Device Model NumberG50004
Device Catalogue NumberCXI-2.6-18-90-P-NS-0
Device Lot Number8332032
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2019
Initial Date Received by Manufacturer 07/26/2019
Supplement Date Received by Manufacturer09/11/2019
Initial Report FDA Received Date08/02/2019
Supplement Report FDA Received Date09/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC JUPITAR 45 0.014 INCH WIRE